On modeling with multiplicative differential equations

  • Agamirza E. Bashirov
  • Emine Mısırlı
  • Yücel Tandoğdu
  • Ali Özyapıcı
Article

Abstract

This work is aimed to show that various problems from different fields can be modeled more efficiently using multiplicative calculus, in place of Newtonian calculus. Since multiplicative calculus is still in its infancy, some effort is put to explain its basic principles such as exponential arithmetic, multiplicative calculus, and multiplicative differential equations. Examples from finance, actuarial science, economics, and social sciences are presented with solutions using multiplicative calculus concepts. Based on the encouraging results obtained it is recommended that further research into this field be vested to exploit the applicability of multiplicative calculus in different fields as well as the development of multiplicative calculus concepts.

Keywords

Gompertz function elasticity exponential arithmetic multiplicative calculus growth 

MR Subject Classification

00A71 93A30 97M10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    D Aniszewska. Multiplicative Runge-Kutta method, Nonlinear Dynamics, 2007, 50(1–2): 265–272.CrossRefMATHGoogle Scholar
  2. [2]
    A Bashirov, E Kurpınar, A özyapıcı. Multiplicative calculus and its applications, Journal of Mathematical Analysis and Its Applications, 2008, 337(1): 36–48.CrossRefMATHGoogle Scholar
  3. [3]
    A Bashirov, G Bashirova. Dynamics of literary texts and diffusion, Online Journal of Communication and Media Technologies, 2011, 1(3): 60–82.Google Scholar
  4. [4]
    A Bashirov, M Riza. On complex multiplicative differentiation, TWMS Journal on Applied and Engineering Mathematics, 2011, 1(1): 75–85.MATHGoogle Scholar
  5. [5]
    A Bashirov, M Riza. Complex multiplicative calculus, arXiv: 1103.1462v1.Google Scholar
  6. [6]
    F Córdova-Lepe. The multiplicative derivative as a measure of elasticity in economics, TEMAT-Theaeteto Atheniensi Mathematica, 2006, 2(3): online.Google Scholar
  7. [7]
    F Córdova-Lepe, M Pinto. From quotient operation toward a proportional calculus, International Journal of Mathematics, Game Theory and Algebra, 2009, 18(6): 527–536.MathSciNetGoogle Scholar
  8. [8]
    J Englehardt, J Swartout, C Loewenstine. A new theoretical discrete growth distribution with verification for microbial counts in water, Risk Analysis, 2009, 29(6): 841–856.CrossRefGoogle Scholar
  9. [9]
    D A Filip, C Piatecki. A non-Newtinian examination of the theory of exogenous economic growth, CNCSIS-UEFISCSU (project no. PNII DEI 2366/2008) and Laboratorie d’Economie d’Orleans, 2010.Google Scholar
  10. [10]
    L Florack, H van Assen. Multiplicative calculus in biomedical image analysis, Journal of Mathematical Imaging and Vision, doi: 10.1007/s10851-011-0275-1.Google Scholar
  11. [11]
    B Gompertz. On the nature of the function expressive of the law of human mortality, and on a new mode of determining the value of life contingencies, Philosophical Transactions of the Royal Society of London, 1825, 115: 513–585.CrossRefGoogle Scholar
  12. [12]
    M Grossman, R Katz. Non-Newtonian Calculus, Pigeon Cove, Lee Press, Massachusats, 1972.MATHGoogle Scholar
  13. [13]
    M Grossman. Bigeometric Calculus: A System with a Scale-Free Derivative, Archimedes Foundation, Rockport, Massachusats, 1983.Google Scholar
  14. [14]
    W Kasprzak, B Lysik, M Rybaczuk. Dimensions, Invariants Models and Fractals, Ukrainian Society on Fracture Mechanics, SPOLOM, Wroclaw-Lviv, Poland, 2004.Google Scholar
  15. [15]
    J R Meginniss. Non-Newtonian calculus applied to probability, utility, and Bayesian analysis, Manuscript of the report for delivery at the 20th KDKR-KSF Seminar on Bayesian Inference in Econometrics, Purdue University, West Lafayette, Indiana, May 2–3, 1980.Google Scholar
  16. [16]
    M Riza, A Özyapıcı, E Kurpınar. Multiplicative finite difference methods, Quarterly of Applied Mathematics, 2009, 67(4): 745–754.MATHMathSciNetGoogle Scholar
  17. [17]
    M Rybaczuk, A Kedzia, W Zielinski. The concepts of physical and fractional dimensions II. The differential calculus in dimensional spaces, Chaos Solutions Fractals, 2001, 12: 2537–2552.CrossRefMATHMathSciNetGoogle Scholar
  18. [18]
    D Stanley. A multiplicative calculus, Primus, 1999, IX(4): 310–326.CrossRefMathSciNetGoogle Scholar
  19. [19]
    A Uzer. Multiplicative type complex calculus as an alternative to the classical calculus, Computers and Mathematics with Applications, 2010, 60(10): 2725–2737.CrossRefMATHMathSciNetGoogle Scholar
  20. [20]
    V Volterra, B Hostinsky. Operations Infinitesimales Lineares, Gauthier-Villars, Paris, 1938.Google Scholar

Copyright information

© Editorial Committee of Applied Mathematics-A Journal of Chinese Universities and Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Agamirza E. Bashirov
    • 1
  • Emine Mısırlı
    • 2
  • Yücel Tandoğdu
    • 1
  • Ali Özyapıcı
    • 3
  1. 1.Department of MathematicsEastern Mediterranean UniversityGazimagusaTurkey
  2. 2.Department of MathematicsEge UniversityIzmirTurkey
  3. 3.Department of Computer EngineeringLefke European UniversityGemikonaǧıTurkey

Personalised recommendations